|Switch to ATRIPLA
Dec 23, 2006
I have been on Ziagen, Viread, and Sustiva for 2.5 years. I originally switched to this regimine to combat lipo. It took 2 years...but I have gained about 75% back from what I had lost to lipo. My viral load has stayed anywhere from 200 to O and my T-cells from 450-750. My doctor suggested that I begin ATRIPLA for the convenience of once a day. Is there anything in ATRIPLA that could cause lipo to return as compared to my current regimine? And... if my viral load rises on ATRIPLA (one doctor told me this could happen if I have a mutant 185 gene from previous medications) can I always go back to my current regimine without any problems? Thank you for your time.
Response from Dr. Wohl
As far as body shape change, I would not expect Atripla to be much different than your current regimen.
I do share your concern about the effectivenss of Atripla if you have developed resistance to FTC (a component of this triple drug combo). If you have been on 3TC or FTC previously and experienced an increase in viral load on one of these drugs, resistance to these is almost certain. Such resistance can be like a weak link in a chain that can lead to failure of the entire regimen. I would not be so confident that this worse case scenario is not a risk during a trial run.
As an alternative, I would suggest you switch to Atripla but keep taking your Ziagen (which can be taken as 600 mg once a day). That way you will be on just 3 pills (2 Ziagen and 1 Atripla) once a day. This should cover you and may even keep your viral load more often <50 than 200.
Meds with Anti-depressants?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.